MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETEW2020C82E
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Off-label, unapproved or contraindicated use (not implanting a bifurcated system).
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment the pre-operative rupture of an aortic fistula.It was noted that the aorto-gastric fistula was spitting up blood and this was a palliative procedure to prevent aortic rupture.It was reported that, during the index procedure, the physician asked that the patient not be intubated until after femoral access was gained.However, anesthesia did not wait and pressure dropped upon intubation.Percutaneous access was gained and a 12fr sheath was inserted.A reliant balloon was inserted and inflated.The physician stated that they would have preferred to remove the balloon prior to deployment of the stent graft, but thought that the patient may bleed out.The stent graft was deployed and pressure stabilized.During removal of the balloon, the balloon caught on the proximal edge of the stent graft and partially folded it back on itself.Imaging was done and determined there was no damage.It was noted the stent graft was ballooned and the rupture was sealed, resolving the event.No additional clinical sequelae were reported and it was noted that the patient would be going home to wait out the final days of unrelated end stage bladder cancer.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6499047
Report Number2953200-2017-00617
Device Sequence Number10914128
Product Code MIH
UDI-Device Identifier00613994991393
UDI-Public00613994991393
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Model NumberETEW2020C82E
Device Catalogue NumberETEW2020C82E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by Manufacturer03/28/2017
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age65 YR